Alert archive / New Jersey / Coastal Flood Statements in 2019
Coastal Flood Statement 18, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Dec 31, 2019, 4:10 AM EST for Ocean County, New Jersey. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2019, 4:10 AM EST (09:10 UTC)
- Expired
- Dec 31, 2019, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 1126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828 WHUS41 KPHI 310910 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 410 AM EST Tue Dec 31 2019 NJZ020-026-311500- /O.NEW.KPHI.CF.S.0018.191231T0910Z-191231T1500Z/ Ocean-Coastal Ocean- 410 AM EST Tue Dec 31 2019 * WHAT...Up to one half foot of inundation above ground level in low-lying areas near shorelines and tidal waterways. * WHERE...Northern Barnegat Bay, to the north of Barnegat Inlet and its tidal tributaries. * WHEN...Until 10 AM EST this morning. * IMPACTS...Some water on low lying roads and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive around barricades or through water of unknown depth. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Dec 31, 3:24 AM EST, 46 minutes earlier.
Area forecast discussion, Dec 31, 3:24 AM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
324 AM EST Tue Dec 31 2019
.SYNOPSIS...
Low pressure south of eastern Long Island moves into the
Canadian Maritimes throughout the day. Meanwhile, a cold front
moves across the region late tonight, and then high pressure
returns through Thursday. A warm front lifts north through the
region on Friday, and then low pressure works its way east
through Saturday. A cold front passes through on Sunday,
followed by high pressure on Monday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The coastal low pressure offshore of the east coast will lift
northeastward along the New England coast today, while another
low pressure moves across the Great Lakes region. As these low
pressure systems lift northward, the flow across the area will
shift from the north northeast to west northwest later this
morning. This will allow for the low clouds and fog to begin to
lift through the day across the area. Later this afternoon, as
the Great Lakes low drifts into southeastern Canada, it will
move a surface trough across the area while a short
wave/vorticity impulse across the area. Meanwhile, there will be
a slight increase in low level moisture and lift due to a
slight increase in low level lapse rates across portions of
northeast Pennsylvania and northern New Jersey. This will lead
to a chance of showers across these areas, with the higher
elevations possibly receiving snow showers. A dusting to a few
tenths of an inch of snow will be possible for a few locations.
As winds shift to the west to northwest, wind gusts of 20-30
mph will become possible by this afternoon across the area.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM WEDNESDAY/...
As we move into the evening hours, any showers will change over
to all snow before they tapper off as moisture dissipates
across the area and the short wave passes to the east. Wind
gusts from the day will become less frequent overnight, but not
completely drop off everywhere.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A deep upper trough will be over the Northeast on Wednesday as
surface high pressure builds over the Gulf Coast states. CAA
will be underway on Wednesday with highs generally in the 30s
and 40s. A tight pressure gradient results in west winds 15-20
mph with gusts to 30 mph.
As the trough moves offshore Wednesday night, surface high
pressure moves off the Southeast U.S. coast. Mid-level ridging
will result in rising heights and WAA on Thursday with highs
warming through the 40s.
Deep upper trough with surface low pressure moves through the
Central U.S., and low pressure lifts from the Midwest into the
Great lakes. A secondary low develops out ahead of this system,
and a warm front associated with that low will lift north on
Friday. Overrunning precip develops out ahead of the front
starting Thursday night, mostly in the form of plain rain, but
cannot rule out the possibility of some freezing rain in the
southern Poconos at the onset and into Friday morning.
Low pressure passing north of the region on Saturday will drag
a cold front through the region, keeping precip in the forecast
for the first part of the weekend.
Weak high pressure returns on Sunday, but some shortwave energy
passing north of the region may touch off some Lake Effect snow
that could make its way into the southern Poconos. For now,
will carry slight chance PoPs for the Lehigh Valley north Sunday
afternoon and evening.
Mainly dry conditions on tap Monday as high pressure builds over
the region.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...IFR conditions begin to day across the area with low
clouds and some light fog/mist. The low clouds and fog/mist will
dissipate and lift through the morning hours, returning to MVFR
by 11z/12z, then VFR by 14z/15z. VFR conditions are then
expected for the remainder of the day. Northeast winds early
this morning will shift to the north then northwest through the
morning hours, then west by this afternoon. Winds will be 5-10
knots, with gusts increasing to 20- 25 knots by this afternoon.
Tonight...VFR conditions expected through tonight. Frequent
wind gusts drop off by the evening hours, then a steady westerly
flow of 5-10 knots will continue overnight. Occasional gusts of
around 20 knots will be possible for some areas.
Outlook...
Wednesday through Wednesday night...VFR. West winds 15-20 kt
with 25-35 kt gusts Wednesday, diminishing Wednesday night.
Thursday...VFR conditions expected. Winds shift to southwest
during the day.
Thursday night through Friday...Conditions lower to sub-VFR
overnight Thursday night and continue into Friday with periods
of rain and drizzle developing. Winds S/SW generally 5-10 knots
or less.
Friday night through Saturday...Lingering chances for rain with
associated sub-VFR conditions.
&&
.MARINE...
Small Craft Advisory remains across the Atlantic coastal waters
as seas remain well above 5 feet, although winds have fallen
below 25 knots. Seas will likely subside some through the day,
but winds will increase to gusts of 25-30 knots by later this
afternoon across the Atlantic coastal waters and Delaware Bay
and continue through tonight. An occasional gust around 35 knots
is possible later this evening, however, confidence in these
gusts occuring was not high enough to issue a Gale Warning.
Outlook...
Wednesday...SCA conditions with 25-30 kt wind gusts. Wind gusts
could briefly reach near Gale force early to midday Wednesday.
Conditions subside to sub-SCA levels Wednesday night.
Thursday through Friday...Sub-SCA conditions. VSBY restrictions
in rain developing Thursday night and Friday.
Friday through Saturday...VSBY restrictions in rain. SCA
conditions develop on the ocean waters late Saturday.
&&
.TIDES/COASTAL FLOODING...
Some spotty minor coastal flooding is possible along Barnegat
Bay through daybreak.
With offshore winds developing this morning, the coastal
flooding threat will end.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST Wednesday for ANZ450>455.
Small Craft Advisory from 4 PM this afternoon to 6 PM EST
Wednesday for ANZ430-431.
&&
Synopsis...MPS
Near Term...Robertson
Short Term...Robertson
Long Term...MPS
Aviation...MPS/Robertson
Marine...MPS/Robertson
Tides/Coastal Flooding...MPSHazardous weather outlook, Dec 31, 3:26 AM EST, 44 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 326 AM EST Tue Dec 31 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-011100- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 326 AM EST Tue Dec 31 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-011100- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 326 AM EST Tue Dec 31 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MPS
In the hours before
Special weather statement, Dec 31, 1:42 AM EST, 2 hours 28 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 142 AM EST Tue Dec 31 2019 PAZ054-055-311000- Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 142 AM EST Tue Dec 31 2019 ...Areas of Freezing Fog... Areas of freezing fog will occur for the higher elevations of Carbon and Monroe counties through the early morning hours. Where temperatures are below freezing, some icy spots will be possible for untreated surfaces. Robertson
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 11:38 AM EST | Coastal Flood Statement | PHI | Ocean | 10 hr |
Nearby
Coastal Flood Statements in New Jersey, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.